Alert archive / Massachusetts / Flash Flood Watches in 2006

Flash Flood Watch 4, NWS Boston/Norton, MA

July 22, 2006Cheshire County, Hillsborough County, New Hampshire; Capitol Planning Region, Connecticut; 6 counties in Massachusetts

NWS Boston/Norton, MA issued this flash flood watch at Jul 22, 2006, 12:02 PM EDT for Cheshire County, Hillsborough County, New Hampshire; Capitol Planning Region, Connecticut; 6 counties in Massachusetts. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2006, 12:02 PM EDT (16:02 UTC)
Expired
Jul 22, 2006, 8:19 PM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Capitol Planning Region, CT, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 95 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KBOX 221602
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1202 PM EDT SAT JUL 22 2006

...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR HARTFORD COUNTY CONNECTICUT
AND A LARGE PORTION OF NORTHERN AND WESTERN MASSACHUSETTS AS WELL AS
CHESHIRE AND HILLSBOROUGH COUNTIES IN HAMPSHIRE...

.YESTERDAYS SMALL SWATHS OF 2 TO 4 INCH RAINS COMBINED WITH SPOTTY 1
HOUR AMOUNTS OF THREE QUARTERS OF AN INCH THIS MORNING ALONG WITH ANTICIPATED
POCKETS OF 2 TO 3 INCH 3 HOURLY AMOUNTS THIS AFTERNOON AND EVENING
HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH. 

CTZ002-MAZ002>011-026-NHZ011-012-015-222215-
/O.NEW.KBOX.FF.A.0004.060722T1602Z-060723T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT...
GREENFIELD...ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...
LAWRENCE...GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
1202 PM EDT SAT JUL 22 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT...
  CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST 
  MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW 
  HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN NORTHERN 
  CONNECTICUT...HARTFORD CT IN CENTRAL MASSACHUSETTS...NORTHERN 
  WORCESTER MA IN EASTERN MASSACHUSETTS...CENTRAL MIDDLESEX MA 
  AND NORTHERN MIDDLESEX MA IN NORTHEAST MASSACHUSETTS...EASTERN 
  ESSEX MA AND WESTERN ESSEX MA IN WESTERN MASSACHUSETTS...
  EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE 
  MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN 
  HAMPSHIRE MA IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH...EASTERN 
  HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH.

* THROUGH LATE TONIGHT

* AREAS OF VERY HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND EVENING IN
  THE WATCH AREA AS TWO LOW PRESSURE CENTERS MOVE NORTHEASTWARD ALONG
  A WARM FRONT INTO NORTHERN MASSACHUSETTS OR SOUTHERN NEW HAMPSHIRE.

* YESTERDAYS SHORT TERM EXCESSIVE RAINS IN THE NORTHEAST CORNER OF
  MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE COMBINED WITH SPOTTY
  BRIEF BUT HEAVY RAINS THIS MORNING AND MORE WIDESPREAD AREAS OF
  VERY HEAVY RAIN THIS AFTERNOON WILL RESULT IN A SHORT TERM FLOOD
  THREAT.

* THE GREATEST RISK OF 3 HOURLY RAINFALLS OF 3 INCHES OR MORE IS
  SETTING UP FROM THE CONNECTICUT RIVER VALLEY NORTHEASTWARD INTO THE
  MONADNOCK REGION OF SOUTH CENTRAL NEW HAMPSHIRE AND ACROSS NORTHERN
  MASSACHUSETTS.

* AT A MINIMUM...POOR DRAINAGE STREET FLOODING WILL OCCUR IN PLACES
  FROM NEAR HARTFORD TO SPRINGFIELD...GREENFIELD...ORANGE...
  FITCHBURG ... KEENE TO THE MERRIMACK VALLEY AND AND CAPE ANN OF
  ESSEX COUNTY MASSACHUSETTS.

* THUNDERSTORMS MAY OCCUR WITH THE HEAVIER RAINS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DRAG
2 follow-up statements
000 
WGUS61 KBOX 222111
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
511 PM EDT SAT JUL 22 2006

...FLASH FLOODING IS STILL POSSIBLE ACROSS PARTS OF SOUTHERN NEW
ENGLAND THROUGH TONIGHT...

.LOCALLY HEAVY RAINFALL THAT FELL YESTERDAY...COMBINED WITH THE
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL TONIGHT...MAY LEAD TO FLASH
FLOODING TONIGHT FROM NORTH CENTRAL CONNECTICUT INTO WESTERN...
CENTRAL AND NORTHEAST MASSACHUSETTS AS WELL AS SOUTHWEST NEW
HAMPSHIRE.

CTZ002-MAZ002>011-026-NHZ011-012-015-230515-
/O.CON.KBOX.FF.A.0004.000000T0000Z-060723T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT...
GREENFIELD...ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...
LAWRENCE...GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
511 PM EDT SAT JUL 22 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...
  EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...WESTERN 
  MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT IN 
  CENTRAL MASSACHUSETTS...NORTHERN WORCESTER MA IN EASTERN 
  MASSACHUSETTS...CENTRAL MIDDLESEX MA AND NORTHERN MIDDLESEX MA 
  IN NORTHEAST MASSACHUSETTS...EASTERN ESSEX MA AND WESTERN 
  ESSEX MA IN WESTERN MASSACHUSETTS...EASTERN FRANKLIN MA...
  EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...WESTERN FRANKLIN 
  MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA IN SOUTHERN 
  NEW HAMPSHIRE...CHESHIRE NH...EASTERN HILLSBOROUGH NH AND 
  WESTERN AND CENTRAL HILLSBOROUGH NH.

* UNTIL 5 AM EDT SUNDAY

* ALTHOUGH SHOWERS HAVE ENDED FOR THE TIME BEING...MORE SHOWERS AND
  THUNDERSTORMS FROM THE HUDSON VALLEY INTO EASTERN PENNSYLVANIA AND
  NEW JERSEY ARE EXPECTED TO REACH SOUTHERN NEW ENGLAND THIS EVENING.

* THE POTENTIAL EXISTS FOR RAINFALL RATES OF UP TO 3 INCHES PER HOUR.
  FLASH FLOODING OF SMALLER RIVERS AND STREAMS...AS WELL AS
  SIGNIFICANT URBAN FLOODING...WOULD OCCUR IF RAINFALL EXCEEDS 2
  INCHES PER HOUR.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

CAMPERS AND HIKERS SHOULD KNOW WHERE THEY ARE RELATIVE TO SMALL
STREAMS...AND HAVE A SAFE EVACUATION ROUTE SHOULD FLOOD WATERS
THREATEN OR IF A WARNING IS ISSUED.

DRIVERS SHOULD AVOID FLOODED ROADWAYS.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

JWD
000 
WGUS61 KBOX 230019
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
819 PM EDT SAT JUL 22 2006

CTZ002-MAZ002>011-026-NHZ011-012-015-230130-
/O.CAN.KBOX.FF.A.0004.000000T0000Z-060723T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT...
GREENFIELD...ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...
LAWRENCE...GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
819 PM EDT SAT JUL 22 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
HAS BEEN CANCELED. 

RAINFALL OF BETWEEN TWO AND THREE INCHES OCCURRED IN PARTS OF WESTERN
AND NORTHERN CHESHIRE COUNTY IN SOUTHWEST NEW HAMPSHIRE...WITH LOCAL
AMOUNTS OF ONE TO TWO INCHES IN PARTS OF WESTERN
CONNECTICUT...WESTERN AND NORTHERN MASSACHUSETTS...AND SOUTHERN NEW
HAMPSHIRE.

SHOWERS AND SCATTERED THUNDERSTORMS...SOME WITH LOCALLY HEAVY
DOWNPOURS...ARE STILL POSSIBLE IN THIS AREA OVERNIGHT. HOWEVER THE
HEAVIEST RAIN IS EXPECTED IN LOCATIONS OTHER THAN THOSE THAT WERE
HARDEST HIT THIS AFTERNOON AND EVENING.

$$

WTB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 11:05 AM EDT, 57 minutes earlier.

Area forecast discussion, Jul 22, 11:05 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION..UPDATE RADAR HYDRO..
NATIONAL WEATHER SERVICE TAUNTON MA
1105 AM EDT SAT JUL 22 2006

.M3 /1105 AM/...
TROP ZR IS A WINNER THIS MORNING IN KBOX RADAR...AT LEAST ATTM...
LWM 0.73 IN 1 HR ENDING 15Z IS RIGHT ON THE MONEY.  THATS HELPFUL
FOR US.  HYDROVEIW GAGES ALL AOK ATTM. DRAG
&&

.M2 /1025 AM/...
SEVERE...YOUVE SEEN THE SWOMCD.  WE ARE ANTICIPATING SOME SORT OF
WATCH THIS AFTN. SKYWARN WILL BE IN THE OFFICE SHORTLY. HWO BEING
UPDATED NOW.   PRIMARY THREAT SO FAR...APPEARS TO BE ORH TO BDL
WEST TO THE NYS BORDER.  MORE REVIEW LATER.  THAT SHUD BE AREA OF
DECENT WARM-CAPE ADVECTION...INSTABILITY AND SHEAR.

FLASH FLOOD...STILL HOLDING OFF BUT HAVE THAT HAZARD READY TO GO
PENDING GFS AND RGEM RECEIPT.  THAT WOULD FRUN FROM HFD TO ORH TO
BVY NWWD INTO SNH THRU 09Z SUNDAY.  STILL UNDECIDED ON THIS.

DRAG
&&

.M1 / 822 AM/...
ANTICIPATORY NOWCAST POSTED...EXPECT BIG STORMS TO POP 9A-11 IN
STRENGTHEING WAA NR WFRONT VCNTY IJD-BOS.  FLSS WILL FOLLOW AS
STORMS DEVELOP.  THIS I THINK WILL BE A BIG DAY IN PTNS OF SNE FOR
FLOODING RAINS...POSSIBLE 1 OR 2 MESO WIND EVENTS ALONG AND N OF
FRONT. NOT BUYING FAST NWD SWEEP OF W FRONT NE MASS TODAY.
SPC HRLY ANALYSIS BEING CONSULTED. WE HAVE SOME SVR POTENTIAL TODAY
AS PER SPC OUTLOOK.

&&

.RADAR /729AM/...
TROP ZR CONTINUES.  AT 722 AM WE ZEROD OUT THE STP WE CAN START
FRESH. YDYS AXIS OF 2-4 INCH RAINS WERE AS FOLLOW...JUST S OF MHT
N SHORE OF CAPE ANN ROCKPORT W TO VCNTY IPSWICH WESTBORO... MONSON-
BRIMFIELD IN OUR CWA.  DRAG
&&

.SHORT TERM /TODAY THROUGH TONIGHT/...
DIFFICULT RNFL FCST THIS PERIOD...AS ONGOING DEEP CONVECTION ACRS THE
NE AND OH VLLY PLAYING HAVOC WITH MDL VERTICAL MOTION AND QPF FIELDS.
ON THE LARGE SCALE MDLS ARE IN VRY GD AGREEMENT WITH SFC STATIONARY
FNT/BNDRY OVR THE RGN EARLY THIS AM...LIFTING SLWLY NWD TDA AS WV OF
LOW PRES OVR WVA TRACKS NE ALNG THE FNT. THIS SHOULD RESULT IN RNFL
FOCUSING ALNG BNDRY/FNT ACRS NRN MA INTO SW NEW HAMPSHIRE TAFTN AND
EVENING.

00Z GFS QPF MAY BE SOMEWHAT OVERDONE...AS ITS 850 LOW AND
CORRESPONDING JET STRENGTHENS MORE RAPIDLY THAN ALL OTHER MDL GUID.
THIS IS LKLY RELATED TO CONVECTIVE FEEDBACK. IN ADDITION...00Z GFS 06
HR QPF ENDING AT 06Z THIS AM NOT MATCHING UP THAT WELL WITH CURRENT
UPSTREAM RADARS. 00Z NAM/WRF APPEARS TO BE BETTER. WHAT MAY BE
HAPPENING IS THAT 00Z GFS SFC WV AND CORRSPONDING LOW LEVEL JET MAY
BE TOO STRONG AS GFS STRUGGLES TO HANDLE EFFECTS OF DEEP CONVECTION
THIS MORNING. THEREFORE 00Z NAM AND OTHER MDL GUID LKLY A BETTER
CHOICE FOR TDA AND TNGT FCST. NVRTHELESS...A LOW CONFIDENCE FCST THIS
MORNING.

THINKING A WIDESPREAD 1-2 INCH RNFL WL OCCUR TAFTN AND EVENING...WITH
A FOCUS OF 3 INCH AMOUNTS ALNG THE STALLED BNDRY ACRS NRN MA INTO SRN
NH. 3 INCH AMOUNTS ALSO POSSIBLE FARTHER S ACRS CT/RI AND SE MA...AS
ALL MDLS SUPPORT STG MSTR POOLING /PWS AOA 2.0/ S OF THE BNDRY AHEAD
OF LOW LEVEL JET. FFG FM RFC INDICATES RNFL GREATER THAN 3.5 INCHES
IN 3-6 HR WL BE NEEDED TO COMMENCE FLDG OF SMALL RIVERS AND STREAMS.
GIVEN EXPECTED RNFL SHOULD BE LESS THAN FFG AND NOT
WIDESPREAD...ALNG WITH FCST CONFIDENCE BELOW AVG...WE WL HOLD OFF ON
ISSUANCE OF A FLD WTCH. THIS WAS COLLABORATED WITH SURROUNDING
OFFICES AND WL CONTINUE TO HIGHLIGHT HEAVY RN POTENTIAL IN FLOOD
OUTLOOK.

BEST ESTIMATE FOR ARRIVAL OF WIDESPREAD RN WOULD BE MIDDAY-2PM. ALL
MDLS INDICATE DRY SLOT ARRIVING AROUND OR SHORTLY AFT MIDNGT.
THEREFORE...WIDESPREAD RN SHOULD DIMINISH IN CVRG AFTN MIDNGT.

AS FOR SVR WX POTENTIAL...GIVEN WIDESPREAD CLOUD COVER...BLYR WL BE
UNABLE TO DESTABLIZE SO THREAT OF SVR WX SHOULD BE MINIMIZED.
HWR...INSTAB ALFT WITH SWI AOB ZERO SUPPORTS ELEVATION CONVECTION.
THUS...WE WL RETAIN TSTMS FM PREVIOUS FCST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
22/00Z MODEL SUITE IN MUCH BETTER AGREEMENT WITH THEIR SYNOPTIC
SOLUTIONS THAN THE SUITE 24 HOURS AGO.  BASED THIS FORECAST OFF THE
CONSENSUS SOLUTION TO SMOOTH OUT THE MINOR TIMING DIFFERENCES.  USED
A SIMILAR BLEND WITH THE LATEST MOS GUIDANCE FOR TEMPERATURES AS
WELL.

LOW PRESSURE EXPECTED TO BE DEPARTING SOUTHERN NEW ENGLAND FOR
NORTHERN NEW ENGLAND SUNDAY MORNING.  HOWEVER...THE FRONTAL BOUNDARY
THIS LOW PRESSURE WILL BE FOLLOWING REMAINS DRAPED ALONG THE COAST
INTO SUNDAY EVENING.  WHILE NOT A FAVORED TIME OF THE DAY...
CONDITIONS LOOK UNSTABLE ENOUGH TO WARRANT KEEPING THE MENTION OF
THUNDERSTORMS ALONG THE FRONTAL BOUNDARY SUNDAY MORNING.

HIGH PRESSURE BUILDING EAST FROM THE OHIO VALLEY SHOULD KICK THIS
FRONT OUT TO SEA BY DAYBREAK MONDAY MORNING.  THIS HIGH PRESSURE
SHOULD THEN REMAIN IN CONTROL OF OUR WEATHER THROUGH TUESDAY AS IT
MOVES EAST OFF THE MID ATLANTIC COAST.

DID NOT MAKE ANY CHANGES TO PREVIOUS FORECAST AFTER TUESDAY.

&&

.AVIATION /UPDATED 822AM/...
WIDESPREAD IFR WITH BEST CONDITIONS ACRS BDL/BAF WITH MVFR
CONDITIONS. IFR WL BECOME MORE WIDESPREAD TAFTN AND TONIGHT AS SFC WV
ENTERS THE RGN.

LLWS SITN EXPECTED 00Z-09Z TONIGHT ACK AND HYA AND STARTED THAT IN
THE TAF.  MODELED 50+KTS ABT 2K.

&&

.MARINE /UPDATED ST 822 AM/...
SREF HAS REL HIGH PROB SUSTAINED 25KT OR GREATER WINDS SE NEW
ENGLAND COAST LATE TODAY. SEEMS TO BE DEVELOPING NOW WITH THE
CONVECTIVE CLUSTER MOVING NEWD FROM THE NJ COAST.

LEFTOVER 3-4 FT S SWELLS FM BERYL CONTINUE TO LINGER ACRS THE WTRS. S
TO SW WNDS INC THIS EVENING AS SFC WV MVS UP AND ALNG THE FNT. BOTH
GFS AND NAM INDICATE GUSTS TO 35 KT PSSBL TNGT AS WV MVS THRU THE
RGN. NOT SURE HOW MUCH OF HIER WNDS ALFT WL MAKE IT DOWN TO THE SFC.
SO FOR NOW...HV INCLUDED G35KT IN THE MARINE FCST...HWR WL WAIT ONE
MORE MDL CYCLE BEFORE DECIDING ON A HEADLINE. SNDGS AND TSXNS SUGGEST
CORE OF STRONGEST WNDS ARRIVE AROUND 7-9 PM.

IN THE LONGER TERM FROM SUNDAY THROUGH WEDNESDAY...A COLD FRONT
MOVING ACROSS THE WATERS SUNDAY MORNING EXPECTED TO TIGHTEN THE
PRESSURE GRADIENT ENOUGH TO GENERATE SOUTHWEST WIND GUSTS UP TO 30
KT. SCATTERED CONVECTION SUNDAY MORNING SHOULD ALSO POSE A HAZARD TO
MARINE INTERESTS.  SEAS ALONG THE SOUTH COASTAL WATERS ANTICIPATED
TO SLOWLY DECREASE SUNDAY NIGHT INTO MONDAY AS A HIGH PRESSURE
APPROACHES THE MID ATLANTIC COAST.  22/00Z RUN OF THE WAVEWATCH
LOOKS OVERDONE WITH THE SEAS IN THE SOUTHWEST FLOW...AS HAS BEEN THE
CASE RECENTLY.  WILL BACK OFF ON THE MODELED SEAS BY ABOUT 20
PERCENT /1-2 FT/.  SEAS CURRENTLY LOOK TO BE LESS THAN 5 FT IN THE
SOUTH COASTAL SOUNDS BY LATE MONDAY...AND BY TUESDAY AFTERNOON
ACROSS THE OUTER SOUTH COASTAL WATERS.

&&

.HYDROLOGY /822AM/...
PW ALREADY 2.1 IN THE WSECTOR... FFMP SET FOR 3 HRLY <3.5 PBLM W RI
AND NE MASS COAST. ENS PROBS 2 HIGHEST VCNTY BOS.

AS MENTIONED ABV ITS A DIFFICULT RNFL FCST FOR TDA AND TNGT. THINKING
A WIDESPREAD 1-2 IN RNFL WL OCCUR TAFTN AND TNGT...WITH LCL UP TO 3
INCHES ACRS NRN MA INTO SRN NH GIVEN PROXIMITY TO FNT AND SFC WV.
ISOLD 3 IN AMOUNTS ALSO PSSBL OVR THE REMAINDER OF THE RGN GIVEN THE
STG MSTR POOLING /PWS AOA 2.0/. THESE VALUES ARE BELOW FFG AND
THINKING ANY 3 INCH AMOUNTS WL BE LOCALIZED...NOT BASIN AVG. THIS
COMBINED WITH BELOW AVG FCST CONFIDENCE...WL HOLD OFF ON ISSUANCE OF
A FLD WTCH. HWR...ANY HOURLY RNFL RATES GREATER THAN 1 INCH WL YIELD
MINOR URBAN AND POOR DRAINAGE FLDG.

&&

.CLIMATE...
BDL AND ORH EACH ONLY 2 DAYS BLO NORMAL JULY
PVD ONLY 3 DAYS BLO NORMAL JULY
BOS 6 DAYS BLO NORMAL IN JULY BUT STILL 1.5 ABV NORMAL FOR THE
MONTH.

OTRW TEMPS FOR JULY FIRST 21 DAYS BASICALLY ALL OF SNE...AVGING ARD
2.5 ABV NORMAL IN SNE...WITH 1F VARIANCE.

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 11 AM SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ230>237-250 FROM 7 PM SATURDAY TO
     11 AM SUNDAY.
&&

SHORT TERM...NOCERA
LONG TERM...BELK
AVIATION...NOCERA
MARINE...NOCERA/BELK
HYDROLOGY...NOCERA
Hazardous weather outlook, Jul 22, 10:38 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1038 AM EDT SAT JUL 22 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-231100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1038 AM EDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...MOST OF MASSACHUSETTS...RHODE ISLAND...SOUTHERN NEW
HAMPSHIRE...AND THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

MULTIPLE THREATS EXIST FOR TODAY INTO TONIGHT. THERE IS A THREAT OF
SEVERE WEATHER THIS AFTERNOON AND EVENING. IN SPITE OF CONSIDERABLE
CLOUD COVER...THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. THERE
IS ALSO A THREAT THAT A FEW THUNDERSTORMS MAY SPAWN TORNADOES. THE
GREATEST THREAT OF SEVERE WEATHER EXISTS ACROSS NORTHERN CONNECTICUT
AND MUCH OF CENTRAL AND WESTERN MASSACHUSETTS...MAINLY ALONG AND
WEST OF A WORCESTER TO HARTFORD LINE.

THERE IS ALSO A SIGNIFICANT THREAT OF HEAVY RAINFALL ACROSS SOUTHERN
NEW ENGLAND THIS AFTERNOON AND TONIGHT...AS A LOW PRESSURE AREA
MOVES ALONG A STALLED FRONT. A RISK OF LOCALIZED FLASH FLOODING OF
SMALL STREAMS AND POOR DRAINAGE AREAS EXIST. THE GREATEST RISK AREA
RUNS FROM JUST NORTH OF BOSTON TO WORCESTER TO HARTFORD AND TO THE
NORTHWEST...INCLUDING SOUTHWEST NEW HAMPSHIRE. A FLOOD WATCH OR
FLASH FLOOD WATCH MAY NEED TO BE ISSUED LATER. DETAILS ARE CURRENTLY
CONTAINED IN THE LATEST HYDROLOGIC OUTLOOK...WHICH WILL BE UPDATED
BY EITHER A WATCH FLOOD STATEMENT BY AROUND 1 PM.

THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS SUNDAY AS A COLD
FRONT MOVES EAST ACROSS SOUTHERN NEW ENGLAND.

MARGINAL GALE FORCE WINDS ARE POSSIBLE TONIGHT ACROSS THE SOUTH
COASTAL WATERS...BUT IT IS A SMALL CHANCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MARGINAL GALE FORCE WINDS ARE ALSO POSSIBLE SUNDAY MORNING AS A COLD
FRONT MOVES OFFSHORE. THIS HAS A LOW PROBABILITY OF OCCURRENCE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN ARRANGED TO BEGIN AT 11 AM TODAY...AND
MAY BE NEEDED FOR PERIODS THROUGH SUNDAY. IN ADDITION NORMAL SEVERE
WEATHER REPORTING...SPOTTERS SHOULD REPORT RAINFALL OF 2 INCHES OR
GREATER AND ANY FLOODING.

DRAG/THOMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:09 PM EDTSpecial Marine WarningBOX96 min

Nearby

Flash Flood Watches in Massachusetts, 2006Flash Flood Watches in New Hampshire, 2006Flash Flood Watches in Connecticut, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.